Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 83, NWS Jackson, MS

July 29, 20096 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Jul 29, 2009, 3:00 PM CDT for 6 counties in Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2009, 3:00 PM CDT (20:00 UTC)
Expired
Jul 29, 2009, 5:00 PM CDT
In force
2 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Carroll County, MS, Holmes County, MS, Humphreys County, MS, Leflore County, MS, Montgomery County, MS, Sunflower County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 131 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1397 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1397 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
499 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 292000
FFWJAN
MSC015-051-053-083-097-133-292200-
/O.NEW.KJAN.FF.W.0083.090729T2000Z-090729T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT WED JUL 29 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  NORTHERN HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
  CENTRAL CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BLACK HAWK...
  SOUTHERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...ITTA BENA...GREENWOOD...
  NORTHERN MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF WINONA...
  SOUTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...MOORHEAD...INDIANOLA...

* UNTIL 500 PM CDT

* AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
  LODI TO COILA TO SWIFTOWN...OR ALONG A LINE EXTENDING FROM 10 MILES
  EAST OF WINONA TO BLACK HAWK TO 9 MILES SOUTH OF MOORHEAD...MOVING
  NORTHEAST AT 15 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE
  ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  QUITO...SIDON...SWEATMAN...MALMAISON...TEOC AND NORTH CARROLLTON

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

RAINFALL AMOUNTS FROM ONE TO THREE INCHES IN AN HOUR CAN CAUSE
FLOODING IN THE FOLLOWING AREAS NEAR GREENWOOD: GLENDALE
SUBDIVISION...UNDERPASS ON MAIN STREET...1000 BLOCK OF BROAD
STREET...500 TO 900 BLOCKS OF GRAND BOULEVARD...900 TO 1000 BLOCK OF
STRONG AVENUE 400 BLOCK OF FULTON AND HENRY STREETS AND MITCHELL
STREET IN ITTA BENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3347 8951 3346 8950 3344 8949 3317 9067
      3348 9072 3366 8950

$$

GARRETT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 11:17 AM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Jul 29, 11:17 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1117 AM CDT WED JUL 29 2009

.DISCUSSION...BAND OF DEEPEST MOISTURE AND BEST LOW LEVEL THETAE
LIFTING INTO THE DELTA LATE THIS MORNING. MODELS ALSO MAINTAIN
HEALTHY 850 MB JET INTO THE REGION SO HAVE INCREASED POPS NWRN
ZONES. LATEST SHORTER TERM MODELS AGREE ON DEVELOPING REGION OF
RELATIVELY HIGH THETAE VALUES OVER SRN ZONES THIS AFTERNOON SO WILL
GENERALLY GO WITH LIKELY POPS ACROSS MUCH OF THE REGION TODAY.
ADJUSTED AFTERNOON TEMPS SLIGHTLY WARMER. SEEING MID 80S SOME SRN
SITES BEFORE NOON AND WILL SEE SUFFICIENT INSOLATION TODAY FOR LOWER
90S HIGHS AT SOME SRN SITES.

.PREV DISCUSSION...WAS LEANING TOWARD THE LOCAL MODEL FOR THE SHORT
TERM SOLUTION...THERE WAS SOME AGREEMENT WITH THE RUC. THE LOCAL
MODEL SHOWED THE BREAK AND THEN THE DIURNAL ACTIVITY BREAKING OUT IN
THE AFTERNOON. SINCE STORMS WERE NOT BACK BUILDING...ALTHOUGH THERE
WAS NEW BAND FORMING...LIKE THE IDEA OF A BREAK OR AT LEAST LESS
COVERAGE FOR A LITTLE WHILE THIS MORNING. STUCK WITH GUIDANCE
POPS...JUST KEPT THE HIGHER VALUES FOR THE AFTERNOON. ALTHOUGH
INSTABILITY WILL BE LIMITED...LOOKS LIKE THERE WAS SOME LOW LEVEL
SHEAR AVAILABLE. SOUNDINGS SHOW A SLIGHT INCREASE IN WINDS BY THE
AFTERNOON. MODELS ALSO SUGGEST LCL HEIGHTS WILL BE DOWN TO 1500 OR
1600 BY THE 18Z. NOT CONVINCED THERE WILL BE SEVERE STORM
DEVELOPMENT OR TORNADOES...BUT IT CAN NOT BE COMPLETELY RULED OUT.
WILL LIKELY NOT MENTION IN THE HWO. WILL CONTINUE STRONG STORM
WORDING WITH GUSTY WINDS AND HEAVY RAIN BEING THE PRIMARY CONCERNS.

THE MODELS SHOW THE WEAK BOUNDARY CONTINUING TO DRIFT NORTH...AS AN
UPPER WAVE MOVES INTO THE ARKLAMISS TONIGHT. THE BOUNDARY SHOULD BE
UP AROUND THE HWY 82 CORRIDOR BY 12Z. WINDS INCREASE SLIGHTLY
OVERNIGHT...SO THERE WILL PROBABLY BE THUNDER AND BOUTS OF HEAVY
RAIN. THE WEAK BOUNDARY MAY ACTUALLY STALL ACROSS THE NORTHERN ZONES
THURSDAY AND REMAIN THE FOCUS FOR THUNDERSTORM DEVELOPMENT...THE NAM
DOES NOT MOVE THE BOUNDARY OUT UNTIL LATE THURSDAY. IT SEEMS THE
NEXT LOW PRESSURE SYSTEM AND FRONT ARE A LITTLE SLOWER. WENT
GUIDANCE POPS FOR TONIGHT ALSO...RAISED VALUES IN THE SOUTH.
THINKING WARM ADVECTION SHOWERS WILL CONTINUE FOR MUCH OF THE AREA
OVERNIGHT.

THOUGHT THE POPS WERE TOO HIGH FOR AREAS SOUTH OF INTERSTATE 20
THURSDAY. WITH ACTIVITY CONCENTRATED ALONG THE BOUNDARY TO THE
NORTH...EXPECTED SHOWER/THUNDERSTORM ACTIVITY TO BE MORE SCATTERED
IN NATURE. DECIDED TO STILL WITH LIKELY VALUES FOR THE SOUTHERN HALF
OF THE CWA. LOOKS LIKE IT WILL BE CLOUDY FOR MUCH OF THURSDAY...SO
LOW LEVEL INSTABILITY WILL BE LIMITED AGAIN. HOWEVER...SOUNDINGS
CONTINUE TO SUGGEST THERE WILL BE SOME ELEVATED INSTABILITY...MAINLY
NORTH...SO STRONG STORM WORDING WILL BE GOOD. RAIN WILL CONTINUE
INTO THURSDAY MORNING. MOISTURE/WARM ADVECTION SEEM TO INCREASE
AHEAD OF THE APPROACHING FRONT. THE UPPER SHORT WAVE SEEMS TO DIG
SOUTH TOWARD EAST TEXAS THURSDAY. GUIDANCE POPS WERE GOOD. KEPT THE
BEST VALUES IN THE NORTH OVERNIGHT.

LOWERED MODEL TEMPS AGAIN. VALUES SEEMED A LITTLE WARM FOR TODAY AND
THURSDAY. CUT VALUES ABOUT 3 DEGREES EACH DAY. MID TO UPPER 80S WAS

.LONG TERM...FRIDAY THROUGH SUNDAY...RECENT GLOBAL MODEL TRENDS
ARE TO DELAY
THE BREAKDOWN OF THE ACTIVE CONVECTIVE PATTERN OVER THE FORECAST
AREA...AND IT IS HARD TO ARGUE WITH PERSISTENCE IN MID-SUMMER. SO
EXPECT AT LEAST A COUPLE MORE SHORTWAVE TROUGHS MOVING THROUGH THE
CYCLONIC FLOW ALOFT TO BRING ADDITIONAL ORGANIZED CONVECTION AS WE
GO THROUGH THE WEEKEND. WHILE SYNOPTIC SCALE FORCING IS UNSEASONABLY
STRONG...MESOSCALE INFLUENCE IN THE CONVECTIVE EVOLUTION HAS ALSO
BEEN STRONG AND THIS MAKES QPF/POP FORECASTS DIFFICULT SEVERAL DAYS
OUT. WITH THAT SAID...THE BEST COURSE OF ACTION IS TO FOLLOW MAV POPS
THROUGH SATURDAY NIGHT...AND THE 00Z ECMWF/GEFS SUPPORT THE
TIMING/PLACEMENT OF RELATIVELY HIGH MEX GUIDANCE POPS.

NOT MUCH HAS CHANGED CONCERNING THE CONTINUED POTENTIAL FOR VERY
HEAVY RAIN/SVR WEATHER IN THE EXTENDED. PRECIPITABLE WATER AIR > 2
INCHES...20-30KTS OF WESTERLY LOW-MID LEVEL FLOW...AND A
340K+ 850MB THETAE RIDGE FEEDING IN FROM THE WEST SPELL MORE HEAVY
RAIN AND FLASH FLOOD POTENTIAL. FOR REASONS STATED ABOVE...FORECAST
CONFIDENCE IN PLACEMENT OF THE GREATEST FLOOD POTENTIAL IS LOW. THERE
WILL CONTINUE TO BE A CONDITIONAL RISK FOR SEVERE WEATHER GOVERNED BY
HOW MUCH DIURNAL HEATING CAN PRECEDE DEVELOPMENT. WILL CONTINUE TO
MENTION BOTH THE SEVERE/HEAVY RAINFALL RISKS IN THE HWO.

MONDAY THROUGH WEDNESDAY...TO SOME UNKNOWN DEGREE THE SUBTROPICAL
RIDGE WILL EXERT MORE INFLUENCE ON ARKLAMISS WEATHER EARLY NEXT
WEEK. RISING HEIGHTS WILL RESULT IN SUBSTANTIAL RELAXATION OF THE
DEEP LAYER FLOW AND WEAKER SYNOPTIC SCALE FORCING...SUGGESTING THAT
TSTM ACTIVITY WILL BECOME MORE DISORGANIZED AND DIURNALLY-DRIVEN.
THIS RETURN TO A MORE TYPICAL MID-SUMMER PATTERN IS SUPPORTED BY THE
GEFS...AND THE ECMWF HAS TRENDED IN THAT DIRECTION. LOW-END CHANCE
POPS AND TEMPERATURES NEAR OR SLIGHTLY ABOVE CLIMATE AVERAGE STILL
LOOK REASONABLE. /EC/

&&

.AVIATION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS NRN AND
CENTRAL ZONES WILL DEVELOP OVER SRN SITES IN THE AFTERNOON IMPACTING
NEARLY ALL SITES. SCATTERED SHOWERS AND STORMS WILL CONTINUE FOR THE
REGION THROUGH 12Z FRIDAY. EXPECT MVFR CONDITIONS EXPECT IFR WHERE
THUNDERSTORMS WITH HEAVY RAINS IMPACT.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

7/EC
03/17
Hazardous weather outlook, Jul 29, 2:47 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CDT WED JUL 29 2009

LAZ015-016-023>026-MSZ028>033-037>039-043>066-072>074-302000-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-
NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
247 PM CDT WED JUL 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA AND MOST OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

PERIODS OF HEAVY RAINFALL CAN BE EXPECTED IN SCATTERED THUNDERSTORMS
ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING WITH PONDING WATER
POSSIBLE ON ROADWAYS AND IN LOW LYING AREAS. TORRENTIAL DOWNPOURS IN
ISOLATED STRONGER STORMS WILL HAVE THE POTENTIAL FOR MORE
SIGNIFICANT FLOODING. THUNDERSTORMS WILL DECREASE IN COVERAGE AND
INTENSITY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
PERIODS OF STRONG...POSSIBLY SEVERE THUNDERSTORMS...CAN BE EXPECTED
THURSDAY NIGHT AND FRIDAY AS ANOTHER WEATHER DISTURBANCE LIFTS
ACROSS THE AREA. THE PRIMARY HAZARDOUS WEATHER RISK WITH THESE
STORMS WILL BE PERIODS OF TORRENTIAL RAINFALL AND THE POTENTIAL FOR
FLOODING. HOWEVER INCREASING WIND FIELDS ACROSS THE AREA WILL ALSO
RESULT IN A POTENTIAL FOR A FEW SEVERE STORMS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THURSDAY NIGHT AND FRIDAY.

ARZ074-075-LAZ007>009-MSZ018-019-025>027-034>036-040>042-302000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-
ISSAQUENA-SHARKEY-YAZOO-
247 PM CDT WED JUL 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHWEST
MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND THURSDAY

THERE IS A RISK OF A FEW STRONG TO SEVERE STORMS OVER THE NORTHWEST
DELTA REGION FOR TONIGHT AND THURSDAY. SOME OF THE STORMS COULD HAVE
LOCALLY HEAVY RAINS WITH AMOUNTS OF ONE TO TWO INCHES. THIS COULD
LEAD TO FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS. TORRENTIAL
DOWNPOURS IN ISOLATED STRONGER STORMS WILL HAVE THE POTENTIAL FOR
MORE SIGNIFICANT FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY
PERIODS OF STRONG...POSSIBLY SEVERE THUNDERSTORMS...CAN BE EXPECTED
THURSDAY NIGHT AND FRIDAY AS ANOTHER WEATHER DISTURBANCE LIFTS
ACROSS THE AREA. THE PRIMARY HAZARDOUS WEATHER RISK WITH THESE
STORMS WILL BE PERIODS OF TORRENTIAL RAINFALL AND THE POTENTIAL FOR
FLOODING. HOWEVER INCREASING WIND FIELDS ACROSS THE AREA WILL ALSO
RESULT IN A POTENTIAL FOR A FEW SEVERE STORMS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT THROUGH FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

17/03

In the hours before

Local storm report, Jul 29, 9:00 AM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
900 AM CDT WED JUL 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 AM     FLASH FLOOD      JACKSON                 32.32N 90.21W
07/29/2009                   HINDS              MS   TRAINED SPOTTER

            WATER REPORTED UP TO THE DOORS OF CARS ON KEELE STREET IN
            JACKSON.

&&

27
Local storm report, Jul 29, 9:04 AM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
904 AM CDT WED JUL 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     FLASH FLOOD      JACKSON                 32.32N 90.21W
07/29/2009                   HINDS              MS   EMERGENCY MNGR

            FLOODING REPORTED ON RIDGEWOOD ROAD AND OTHER ROADS IN
            THE JACKSON AREA. FLOODING ALSO REPORTED AT THE COLONIAL
            COUNTRY CLUB AND ON CANTON CLUB CIRCLE.

&&

27
Local storm report, Jul 29, 11:11 AM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1111 AM CDT WED JUL 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     FLASH FLOOD      ROLLING FORK            32.91N 90.88W
07/29/2009                   SHARKEY            MS   LAW ENFORCEMENT

            5TH ST IS FLOODED IN TOWN.

0822 AM     FLASH FLOOD      GLUCKSTADT              32.52N 90.10W
07/29/2009                   MADISON            MS   LAW ENFORCEMENT

            STREET FLOODING REPORTED IN THE GLUCKSTADT AREA.

0822 AM     FLASH FLOOD      FLORA                   32.55N 90.31W
07/29/2009                   MADISON            MS   LAW ENFORCEMENT

            SOME ROADS ARE UNDER WATER IN THE FLORA AREA.

0830 AM     FLASH FLOOD      2 S BENTONIA            32.62N 90.37W
07/29/2009                   YAZOO              MS   EMERGENCY MNGR

            A PORTION OF HWY 49 HAD WATER COVERING THE ROADWAY.

0830 AM     FLASH FLOOD      JACKSON                 32.32N 90.21W
07/29/2009                   HINDS              MS   EMERGENCY MNGR

            FLOODING REPORTED ON RIDGEWOOD ROAD AND OTHER ROADS IN
            THE JACKSON AREA. FLOODING ALSO REPORTED AT THE COLONIAL
            COUNTRY CLUB AND ON CANTON CLUB CIRCLE.

0845 AM     FLASH FLOOD      RIDGELAND               32.42N 90.13W
07/29/2009                   MADISON            MS   LAW ENFORCEMENT

            FLASH FLOODING REPORTED IN THE RIDGELAND AREA.

0858 AM     FLASH FLOOD      JACKSON                 32.32N 90.21W
07/29/2009                   HINDS              MS   TRAINED SPOTTER

            WATER REPORTED UP TO THE DOORS OF CARS ON KEELE STREET IN
            JACKSON.

&&

CME
Local storm report, Jul 29, 2:35 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CDT WED JUL 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TORNADO          2 ENE STARKVILLE        33.47N 88.79W
07/28/2009  F0               OKTIBBEHA          MS   TRAINED SPOTTER

            STORM SPOTTER WITNESSED A BRIEF TORNADO TOUCH DOWN JUST E
            OF STARKVILLE OFF HWY 82. A BRIEF DEBRIS CLOUD AND
            CONDENSATION FUNNEL WAS OBSERVED ACROSS SOME OPEN
            FARMLAND.

&&

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:05 PM CDTFlash Flood WatchJANAttala, Bolivar, Carroll, Claiborne, Copiah, Grenada and 23 more12 hr
Jul 28, 11:55 PM CDTFlash Flood WarningJANHumphreys, Issaquena, Sharkey, Yazoo3 hr
Jul 29, 7:12 AM CDTFlash Flood WarningJANHinds, Issaquena, Madison, Warren, Yazoo2 hr
Jul 29, 8:23 AM CDTFlash Flood WarningJANHinds, Leake, Madison, Rankin, Scott112 min
Jul 29, 9:13 AM CDTFlash Flood WarningJANHinds, Madison, Warren, Yazoo24 min
Jul 29, 9:58 AM CDTFlash Flood WarningJANAttala, Holmes, Leake, Madison, Yazoo2 hr
Jul 29, 2:55 PM CDTRiver Flood WarningJANMadison, Yazoo6 days
Jul 29, 2:55 PM CDTRiver Flood WarningJANHinds, Warren8 days
Jul 29, 3:37 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba38 min
Jul 29, 3:59 PM CDTFlash Flood WarningJANBolivar, Leflore, Sunflower, Washington3 hr
Jul 29, 5:59 PM CDTFlash Flood WarningJANWashington2 hr

Nearby

Flash Flood Warnings in Mississippi, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.